Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 249, NWS Mobile, AL

August 10, 2021

NWS Mobile, AL issued this special marine warning at Aug 10, 2021, 10:15 PM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 10:15 PM CDT (03:15 UTC)
Expired
Aug 10, 2021, 11:14 PM CDT
In force
59 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3140 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WHUS54 KMOB 110315
SMWMOB
GMZ631>634-650-655-670-675-110445-
/O.NEW.KMOB.MA.W.0249.210811T0315Z-210811T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1015 PM CDT Tue Aug 10 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
  20 NM...
  Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
  Mississippi Sound...
  Pensacola Bay Area including Santa Rosa Sound...
  Perdido Bay Area...
  South Mobile Bay...
  Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
  60 NM...
  Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

* Until 1145 PM CDT.

* At 1015 PM CDT, strong thunderstorms were located along a line
  extending from near Lillian Bridge to Pensacola Beach to near East
  Bay, moving southwest at 20 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Big Lagoon, Pensacola Pass, Sand Island Lighthouse, Fort Pickens,
  Bon Secour Bay, Farewell Buoy, Middle Bay Light, Heron Bay,
  Pensacola Bay Bridge and Perdido Pass.

LAT...LON 3047 8792 3032 8771 3022 8803 3023 8797
      3025 8766 3056 8701 3055 8698 3054 8698
      3054 8700 3036 8720 3040 8686 3032 8721
      3038 8682 2973 8690 2979 8783 3035 8830
TIME...MOT...LOC 0315Z 038DEG 22KT 3049 8745 3035 8716 3041 8702 

HAIL...0.00IN
WIND...>34KTS

$$

Black
1 follow-up statement
960 
FZUS74 KMOB 110414
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
1114 PM CDT Tue Aug 10 2021

GMZ631>634-650-655-670-675-110424-
/O.CAN.KMOB.MA.W.0249.000000T0000Z-210811T0445Z/
1114 PM CDT Tue Aug 10 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
South Mobile Bay...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

The thunderstorms have weakened and no longer pose a significant
threat to boaters.

LAT...LON 3047 8792 3032 8771 3022 8803 3023 8797
      3025 8766 3056 8701 3055 8698 3054 8698
      3054 8700 3036 8720 3040 8686 3032 8721
      3038 8682 2973 8690 2979 8783 3035 8830
TIME...MOT...LOC 0411Z 038DEG 22KT 3022 8770 3008 8741 3014 8727 

$$

Black

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 10, 10:11 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 10, 10:11 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1011 PM CDT Tue Aug 10 2021

.NEAR TERM /Now Through Thursday/...Summer just keeps on keeping
on with another toasty day with showers and thunderstorms likely
during the afternoon. This persistent upper level ridge will
continue over the area and dominate the sensible weather through
Thursday. Flow overall will be relatively weak aloft and surface
features will be almost non-existent outside of remnant outflow
boundaries and the diurnally driven sea/bay/land breezes. PWATS
look to increase above 2 inches Wednesday as a plume of Gulf
moisture moves through the area. This will likely lead to even
better coverage across the area as storms develop along the
boundaries. Storms should begin near the coast and coastal waters
during the morning and then progress inland. Storms will likely
initiate along the coastal counties around noon to 2 pm with a
little later start closer to 2 to 4 pm for inland communities.
Given the high PWATS and weak flow aloft, some storms will
certainly be capable of heavy rainfall and some localized flooding
could be possible especially within the urban areas. Storms will
also have the potential from some gusty winds and given the
slightly better low level moisture, water loading of downdrafts
could help aid in some better microbursts Wednesday. Also with
better coverage, storms might be able to cluster and work together
to break through any remaining subsidence from the broad upper
ridge.

Overall the environment will be similar on Thursday, with the only
difference being the plume of moisture will have moved slightly
west. This will likely lead to higher rain chances west of I-65;
however, most areas will see high end scattered POPs. The same
threats will be possible with the storms that develop on Thursday.
Temperatures will continue to be warm with highs quickly climbing
into the low 90s each day. This coupled with high dewpoints in the
70s will lead to heat indices in the 100 to 105 range. The only
thing keeping us from getting to heat advisory criteria will be
how quickly storms develop and the more likely coverage over the
area. Rip currents remain low through the forecast; however, eyes
will turn towards Tropical Storm Fred through the extended for the
potential increase in rip currents. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 10, 6:11 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
611 PM CDT Tue Aug 10 2021

FLZ201-102345-
Escambia Inland FL-
611 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern
Escambia County through 645 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Bratt, or 13 miles east of Bay Minette. This storm
was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern
Escambia County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3076 8754 3078 8754 3085 8763 3085 8762
      3087 8764 3089 8762 3092 8746 3076 8747
      3075 8753
TIME...MOT...LOC 2310Z 177DEG 3KT 3081 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Aug 10, 7:15 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Tue Aug 10 2021

ALZ060-110045-
Covington AL-
715 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern
Covington County through 745 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Andalusia, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern
Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3127 8640 3107 8640 3104 8669 3131 8669
TIME...MOT...LOC 0014Z 089DEG 8KT 3118 8651

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Black
Special weather statement, Aug 10, 7:46 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 PM CDT Tue Aug 10 2021

FLZ205-110130-
Okaloosa Inland FL-
746 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northern Okaloosa
County through 830 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 9 miles southwest of Florala, moving west at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Baker and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8669 3077 8679 3092 8679 3096 8676
      3100 8656 3099 8639 3079 8639
TIME...MOT...LOC 0045Z 072DEG 21KT 3091 8645

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Black
Special weather statement, Aug 10, 8:07 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
807 PM CDT Tue Aug 10 2021

ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
807 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw, north central Escambia, southeastern Conecuh
and northwestern Covington Counties through 900 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Dozier and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 8715 3130 8725 3173 8649 3149 8633
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 10, 8:09 PM CDT, 2 hours 6 minutes before
Special Weather Statement...CORRECTED
National Weather Service Mobile AL
809 PM CDT Tue Aug 10 2021

ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
809 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw, north central Escambia, southeastern Conecuh
and northwestern Covington Counties through 900 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Dozier and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 8705 3111 8738 3132 8736 3135 8734
      3134 8706
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 10, 8:13 PM CDT, 2 hours 2 minutes before
Special Weather Statement...CORRECTED
National Weather Service Mobile AL
813 PM CDT Tue Aug 10 2021

ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
813 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwest Conecuh
and north central Escambia Counties through 900 PM CDT...

At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brewton, East Brewton and I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 8705 3111 8738 3132 8736 3135 8734
      3134 8706
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:15 PM CDTSpecial Weather StatementMOBCovington30 min
Aug 10, 8:07 PM CDTSpecial Weather StatementMOBConecuh53 min
Aug 10, 8:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Aug 10, 8:13 PM CDTSpecial Weather StatementMOBEscambia47 min
Aug 10, 8:52 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Aug 11, 10:49 AM CDTSpecial Weather StatementMOBBaldwin26 min
Aug 11, 11:24 AM CDTSpecial Weather StatementMOBMobile36 min
Aug 11, 12:20 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 11, 1:05 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 11, 3:20 PM CDTSpecial Weather StatementMOBChoctaw40 min
Aug 11, 4:20 PM CDTSpecial Weather StatementMOBWashington40 min
Aug 11, 4:40 PM CDTSpecial Weather StatementMOBWilcox35 min
Aug 11, 5:15 PM CDTSpecial Weather StatementMOBWilcox45 min
Aug 11, 5:56 PM CDTSpecial Weather StatementMOBConecuh49 min
Aug 11, 6:12 PM CDTSpecial Weather StatementMOBCrenshaw48 min
Aug 11, 6:29 PM CDTSevere Thunderstorm WarningMOBCrenshaw46 min
Aug 11, 6:43 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh47 min
Aug 10, 7:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Aug 11, 11:30 AM CDTSpecial Weather StatementMOBEscambia45 min
Aug 11, 12:58 PM CDTSpecial Weather StatementMOBSanta Rosa47 min
Aug 11, 3:01 PM CDTSpecial Weather StatementMOBWayne44 min
Aug 11, 3:15 PM CDTSevere Thunderstorm WarningMOBWayne23 min
Aug 11, 3:33 PM CDTSevere Thunderstorm WarningMOBWayne22 min
Aug 11, 3:48 PM CDTSpecial Weather StatementMOBGreene42 min
Aug 11, 4:04 PM CDTSpecial Weather StatementMOBGreene41 min
Aug 11, 4:09 PM CDTSevere Thunderstorm WarningMOBGreene32 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.